MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX431T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the valve was manufactured by a qualified employee in september 2015.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® 2.0 has a nominal pressure rating of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow, for set pressure range 0, 10, 20 cmh2o.The valve was inspected as article fx431t.All parameters (opening pressure, reflux, tightness, adjustability and brake function)have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Before release the progav 2.0 was pre-adjusted to pressure setting 5 cmh2o.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.At the time of submission the progav 2.0 valve was set to pressure range 16 cmh2o.Visual inspection: no significant deformations or damage to the valve were detected apart from slight scratches on the housing during the visual inspection.Permeability test: a permeability test has shown that the valve was penetrable.Adjustment test: the progav® 2.0 was tested and was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function was fully operational and the braking force was within expected tolerances.Computer controlled test: the test is performed with miethke computer controlled testing apparatus.The valve was tested by simulating a liquor flow between 60 ml/h down to 5 ml/h and up again to 60 ml/h in vertical position (in acc.To iso 7197).Distilled water was used as test-liquid.The progav 2.0 worked reliably within the accepted tolerances.Result: first, a visual inspection of the progav® 2.0 was performed.No significant deformations or damage to the valve were detected apart from slight scratches to the housing during the visual inspection.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve met all specifications.Finally, a computer controlled test was performed, which confirmed that the progav 2.0 worked reliably within the accepted tolerances.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of valve cannot be adjusted was not able to be confirmed.No valve failure was observed.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a progav 2.0 system with control reservoir (part # fx431t) was implanted during a procedure performed on (b)(6) 2015.According to the complainant, following the primary surgery, the patient's condition was noted as being fine.However, ventricle hypertrophy was observed during a visit to the hospital in (b)(6) 2016.The issue occurred while attempting to adjust the pressure value of the valve.Reportedly, the pressure value was not able to be adjusted.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV 2.0 SYSTEM WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12573037
Report Number3004721439-2021-00650
Device Sequence Number4053579
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFX431T
Device Catalogue NumberFX431T
Device Lot Number20027751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;